Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

October 14, 2011Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Oct 14, 2011, 9:10 PM EDT for Barnstable County, Massachusetts. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2011, 9:10 PM EDT (01:10 UTC)
Expired
Oct 14, 2011, 10:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

County Barnstable County, MA

The radar

The Boston radar (KBOX), 60 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2011-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2011-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS81 KBOX 150110
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT FRI OCT 14 2011

MAZ019-021-022-150200-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
910 PM EDT FRI OCT 14 2011

AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM PRODUCING STRONG WINDS AND FREQUENT LIGHTNING 2 
MILES WEST OF MASHPEE...OR ABOUT 9 MILES NORTHEAST OF 
FALMOUTH...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...HYANNIS...
  BARNSTABLE...YARMOUTH AND DENNIS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4177 7008 4162 7032 4163 7035 4161 7036
      4160 7044 4155 7049 4152 7064 4154 7067
      4166 7065 4172 7068 4172 7071 4167 7071
      4168 7074 4164 7076 4165 7079 4193 7054
      4181 7053 4177 7047 4172 7026

$$

DOODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Oct 14, 7:28 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 14, 7:28 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EDT FRI OCT 14 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN NEW ENGLAND
TODAY AND INTO EARLY THIS EVENING. THEREAFTER MOSTLY DRY...BLUSTERY
AND SEASONABLE WEATHER IS EXPECTED THIS WEEKEND.  A WEAK CLIPPER LOW
MAY BRING ANOTHER ROUND OF SHOWERS SUNDAY NIGHT. DRY WEATHER RETURNS
EARLY NEXT WEEK BEFORE YET ANOTHER STORM SYSTEM ANTICIPATED DURING
THE MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
7PM UPDATE...
STRONG OCCLUSION JUST S OF SNE CONTINUES TO PROVIDE ENOUGH LIFT TO
GENERATE -SHRA ACROSS THE REGION. SOME OF THESE ARE PRODUCING
LIGHTNING AND HAVE HEAVY RAFL...HOWEVER LIGHTNING COUNTS OF BEEN
DIMINISHING IN THE LAST FEW HOURS DUE TO LOSS OF HEATING AND
INSTABILITY. WHILE HEAVIEST -SHRA HAVE DROPPED 0.5 TO 1.0 INCH AND
MOST AREAS ARE HANDLING THIS RAFL...THE N SHORE OF MA AND S SHORE
OF RI HAVE SEEN SEVERAL OF THESE -SHRA TRAIN OVER FOR THE LAST
COUPLE OF HOURS...FLOOD ADVISORIES ARE UP FOR THESE AREAS...WITH
ONLY NUISANCE URBAN AND SMALL STREAM FLOODING EXPECTED.

FEEL THAT WITH THE LOSS OF HEATING/RAPIDLY MOVING
OCCLUSION/PRIMARY JET SHIFTING OFFSHORE...WILL SEE THE BIGGEST THE
REMAINDER OF THESE -SHRA DIMINISHING AND SHIFTING N SUCH THAT MUCH
OF THE AREA WILL LIKELY BE DRY AFTER MIDNIGHT. IR SATELLITE EVEN
ALREADY SHOWING SOME CLEARING TO THE S.

PREVIOUS DISCUSSION...
BACKED OFF ON COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
BASED ON REGIONAL RADARS AND LATEST MESOANALYSIS. MOST UNSTABLE
CAPES ARE 500 J/KG OR LESS. CANNOT COMPLETELY RULE OUT THE RISK OF
THUNDERSTORMS...BUT ISOLATED COVERAGE AT MOST.

14/12Z GUIDANCE IS IN VERY GOOD AGREEMENT...AND THINK A BLEND OF
THE 12Z NAM AND 09Z SREF HAS THE BEST HANDLE ON TIMING. 12Z
REGIONAL CMC DOES NOT LOOK SO BAD EITHER.

WARM FRONT HAS FINALLY MADE IT TO ABOUT I-90...AND WILL CONTINUE
TO MOVE NORTH THIS AFTERNOON AND EVENING. A COLD FRONT WAS MOVING
INTO CENTRAL NY STATE AND PA THIS AFTERNOON. EXPECTING
PRECIPITATION TO END FROM SOUTH TO NORTH OVERNIGHT...WITH MOST
LOCATIONS SOUTH OF I-90 ESSENTIALLY DRY BY LATE TONIGHT.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
EXPECTING A STRONG PRESSURE GRADIENT AS LOW-LEVEL COLD AIR
ADVECTION BEGINS. HEATING OF THE DAY WILL RESULT IN GUSTY WEST TO
SOUTHWEST WINDS UP TO 30 KT. WE MAY NEED TO ISSUE A WIND ADVISORY
FOR GUSTS UP TO 40 KT ACROSS CAPE COD AND THE ISLANDS WITH A
TRAJECTORY OFF THE STILL RELATIVELY WARM WATER...BUT CONFIDENCE IS
NOT YET HIGH ENOUGH TO DO SO.

ACROSS THE HIGHER TERRAIN OF THE INTERIOR...COULD SEE ENOUGH
INSTABILITY GENERATED TO TRIGGER SPOTTY RAIN SHOWERS. THE MAIN
LIMITATION WILL BE THE AVAILABILITY OF MOISTURE. THINKING THERE IS
ENOUGH TO GENERATE SOME DIURNAL STRATOCUMULUS CLOUDS...BUT NOT
ENOUGH TO RESULT IN MORE THAN ISOLATED SHOWERS.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE...AND SHOULD BE
SEASONABLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
* DRY INTO SUN WITH GUSTY W/SW WINDS
* WEAK CLIPPER SYS SUN NGT INTO MON MORN...DRY THEREAFTER
* ANOTHER STORM SYS SETUP FOR THE MIDWEEK
* HIGH PRES RETURNING TO THE RGN THURS INTO FRI

OVERVIEW AND MODEL PREFERENCES...
MODELS REMAIN IN FAIR AGREEMENT THROUGH THE MID WEEK TIMEFRAME.
ALL SUGGEST MOSTLY DRY AND AUTUMNAL CONDITIONS SAVE FOR A WEAK
CLIPPER/COLD FRONTAL PASSAGE SUN NIGHT. WHILE THERE IS GOOD
AGREEMENT ON THE TIMING OF THIS WEAK FEATURE...GFS SUGGESTS THE
PASSAGE IS MOSTLY DRY WHILE ECMWF/GEFS MEAN SUGGEST AT LEAST SOME
-SHRA...WILL CONTINUE TO LEAN TOWARD THE /SLIGHTLY/ WETTER SOLN.
THE BIGGEST DIFFERENCES IN MODELS ARE IN THE MID WEEK AMPLIFIED
FLOW REGIME AND ITS RESPONSE. CURRENTLY...ECMWF IS MOST
PROGRESSIVE WITH A STRONG LOW PRES PUSHING NE FROM THE OH
VALLEY...THE GFS IS SLOWER...WHILE THE GEFS MEAN IS IN THE MIDDLE.
GIVEN THE EXPECTED TIMING CHANGES IN HIGHLY AMPLIFIED FLOW
REGIME...WILL LEAN TOWARD THE MIDDLE OF THE ROAD SOLN SUGGESTED BY
THE GEFS FOR THIS SYSTEM.

DETAILS...

SAT NIGHT THROUGH SUN...
CONTINUED DRYING AS CAA AND DRY AIR WRAPS AROUND EXITING LOW PRES
FROM THE NW. WHILE MUCH OF THE AREA WILL REMAIN DRY...THE
CONTINUED CAA AND STRONG PRES GRADIENT WILL LEAD TO BLUSTERY
AUTUMNAL CONDITIONS FOR SNE THROUGH THIS PERIOD. ALTHOUGH BREEZY
CONDITIONS ARE LIKELY SUN...THE LLJ DROPS TO AROUND 30 KT AS
COMPARED TO THE NEAR 40 KT PROGGED FOR SAT...THEREFORE WINDS WILL
NOT BE AS STRONG. H92 TEMPS CONTINUE TO GRADUALLY DECLINE
OVERNIGHT...BUT SFC GRADIENT WILL LIKELY KEEP RAD COOLING AT BAY
SO NOT EXPECTING INVERSION TO DEVELOP...WILL MAINTAIN TEMPS MOSTLY
IN THE 40S REGIONWIDE. A BIT OF MID LVL WAA SHOULD BRING H92 TEMPS
UP TO AROUND +7C SUN...AND MIXING TO THIS LVL IS EXPECTED SO WHILE
AMBIENT TEMPS MAY REACH THE MID 60S...THE BREEZE WILL MAKE TEMPS
FEEL MUCH COOLER.

SUN NIGHT INTO MON...
WEAKENING SHORTWAVE MOVES THROUGH ZONAL JET ALOFT OVERNIGHT. THE
SFC REFLECTION /A WEAK NEARLY OPEN CLIPPER/ IS EXPECTED TO PASS
THROUGH NRN NEW ENGLAND DRAGGING A COLD FRONT THROUGH TE REGION
DURING THE LATE NIGHT HOURS. WHILE MOISTURE ASSOCIATED WITH THIS
FEATURE REMAINS SOMEWHAT LIMITED...THE COMBINATION OF CONVERGENCE
AND SOME ISENTROPIC LIFT IN ADVANCE OF THE FRONT THANKS TO
WAA...WILL YIELD SOME -SHRA OVER SNE. WILL MAKE FEW CHANGES TO
CURRENT POP FCST AS CHANCE IS ALREADY SUGGESTED.

THE -SHRA/CLOUD COVER ASSOCIATED WITH THIS FEATURE IS EXPECTED TO
LINGER INTO THE MORNING AS THE FRONT BECOMES PARALLEL TO THE MID
LVL FLOW. THIS WILL ALLOW THE FRONT TO STALL BRIEFLY S OF LI. LLVL
FLOW WILL GRADUALLY TURN TO THE N BEHIND THE FRONT...INITIATING A
SECOND ROUND OF CAA. GIVEN THIS...SUN NIGHT TEMPS WILL BE SLIGHTLY
MORE MODERATE WITH RAFL/CLOUDINESS EXPECTED...BUT THE MON WILL
REMAIN SEASONABLE.

TUE INTO WED NIGHT...
WRN ATLANTIC RIDGING BUILDS IN RESPONSE TO THE WEAK WAVE PUSHING
NE INTO CANADA. THIS ALLOW MID LVL FLOW TO SHIFT MORE
SLY...INCREASING WAA. GIVEN THE GRADUAL AMPLIFICATION WITH
TIME...A TROF DIVING S FROM CANADA TO DEEPEN IN RESPONSE. MODELS
HAVE NOW AGREED THAT THE SLY FLOW WILL ALLOW THE WARM FRONT TO
LIFT N THROUGH THE DAY TUE WITH SOME -SHRA POSSIBLE AS IT
PASSES...HOWEVER...THE BEST DYNAMIC FORCING REMAINS WELL SW
/CLOSER TO THE APPROACHING WAVE/. THEREFORE...MAY BE A BRIEF LULL
FOLLOWING THE WARM FROPA INTO TUE NIGHT AS LOW PRES TO THE SW
APPROACHES SNE. GIVEN THE AFOREMENTIONED DIFFICULTIES MODELS TEND
TO HAVE WITH HIGHLY AMPLIFIED FLOW IN THE EXTENDED WILL LEAN
TOWARD THE GEFS MEAN /MIDDLE SOLN/ TIMING LATE TUE NIGHT. A ROBUST
JET STREAK ASSOCIATED WITH THE SFC LOW AND DIFFLUENT FLOW AHEAD OF
THE JET SHOULD ALLOW FOR ENOUGH LIFT IN WITHIN THE WAA TO
INITIATE PRECIP DURING THIS TIME. THEREFORE...WET AND UNSETTLED
CONDITION WILL RETURN DURING THIS PERIOD. WILL ALSO MAINTAIN AT
LEAST SOME POPS THROUGH WED NIGHT...AS SHORTWAVE ACTIVITY MOVES
THROUGH THE LONGWAVE TROF.

THU INTO FRI...
WHILE SOME -SHRA MAY LINGER...ESPECIALLY WITH CAA DEVELOPING
ALOFT AIDING IN SOME DESTABILIZATION THU...THE GRADUAL TREND WILL
BE FOR DRY AIR TO MOVE IN AND COMBINE WITH SUBSIDENCE WITHIN THE
CAA. A DRYING TEND IS FAVORED THROUGH THIS PERIOD AS A RESULT. THE
CAA WILL ALSO LIKELY DRAW ENOUGH COOL AIR FOR LATE WEEK TEMPS TO
BE UNSEASONABLY COOL.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...HIGH CONFIDENCE IN OVERALL TRENDS...LOWER CONFIDENCE IN
TIMING. A COMPLEX MIX OF VFR DOWN TO LIFR ACROSS THE REGION THIS
EVENING. AREAS OF -SHRA WILL CONTINUE TO MOVE OVER MANY OF THE
TERMINALS THROUGH MIDNIGHT. HOWEVER...GENERAL TREND WILL BE FOR
ALL TERMINALS REACH VFR AFTER THE PASSAGE OF AN OCCLUDED FRONT IN
THE NEXT FEW HOURS. BEST INDICATOR FOR VFR SOON TO FOLLOW WILL BE
A WIND SHIFT TO THE W. WINDS WILL ALSO INCREASE THROUGH THE NIGHT
WITH SOME GUSTS TO 25 KTS TOWARD MORNING.

SATURDAY...HIGH CONFIDENCE VFR IS DOMINANT CATEGORY. BKN040-060
CIGS EXPECTED OVER THE INTERIOR TERMINALS INTO THE AFTN. LOWEST
CIGS WILL BE TO THE N/W ACROSS INTERIOR NEW ENGLAND WHERE THERE
ARE CHCS FOR SHRA. GUSTY WSW WINDS WITH SPEEDS UP TO 35 KT
POSSIBLE.

KBOS TERMINAL...
MEDIUM CONFIDENCE IN TAF...MAINLY DUE TO TIMING OF BANDS OF
SHOWERS AND IMPROVEMENT OF VSBYS IN FOG AND RAIN.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

SATURDAY NIGHT INTO SUNDAY...
MODERATE TO HIGH CONFIDENCE VFR REMAINS DOMINANT CATEGORY. W/SW
WINDS WILL LIKELY GUST TO 25 KT DURING THE DAY SUNDAY.

SUNDAY NIGHT INTO MONDAY...
MODERATE CONFIDENCE VFR REMAINS DOMINANT CATEGORY. HOWEVER...A
WEAK COLD FRONT WILL CROSS THE REGION EARLY MONDAY MORNING WITH
SOME -SHRA/LOWER CIGS LATE SUN NIGHT INTO EARLY MON. VSBYS AND
CIGS MAY BRIEFLY DIP TO MVFR AS THIS FRONT MOVES THROUGH...BUT
FEEL THAT VFR WILL DOMINATE. SW WINDS SHIFTING TO THE W AROUND 10
TO 15 KTS.

MONDAY NIGHT INTO TUESDAY...
MODERATE CONFIDENCE MVFR/VFR. SFC WARM FRONT GRADUALLY LIFTS
N...HOWEVER THE TIMING OF THIS FEATURE REMAINS UNCERTAIN. WHILE
MUCH OF THE PERIOD WILL LIKELY REMAIN VFR...CLOSE TO THE FRONT AS
IT PASSES VSBYS AND CIGS MAY DIP TO MVFR IN -SHRA AND LOW CLOUDS.

WEDNESDAY...
STRONG LOW PRESSURE WILL APPROACH FROM THE SW WITH PERIODS OF
RAIN. MODERATE CONFIDENCE MVFR/IFR.

&&

.MARINE...
STILL WORKING ON THE WIND GUST FORECAST...BUT WILL UPGRADE THE
GALE WATCH TO A GALE WARNING FOR MOST OF THE OUTER COASTAL WATERS
LATE TONIGHT INTO SATURDAY. SEE POTENTIAL FOR GUSTS UP TO 40 KT...
WITH MOST OF THE COASTAL WATERS CLOSER TO 35 KT. SMALL CRAFT
ADVISORIES WILL BE ISSUED FOR THE COASTAL WATERS NOT GOING INTO
THE GALE WARNING. ROUGH SEAS CONTINUE TO BUILD TONIGHT INTO
SATURDAY AS PRESSURE GRADIENT INCREASES.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

SAT NIGHT INTO SUN...
ERN SEAS 5 TO 8 FT WHILE SRN SEAS REMAIN 8 TO 10 FT. EXPECTING
THAT ALL SEAS WILL GRADUALLY DECLINE THROUGH THE PERIOD...HOWEVER
WIND GUSTS MAY REACH 25 KT OVER ALL WATERS DURING THE DAY SUNDAY.
SCA LIKELY TO CONTINUE THROUGH THE PERIOD.

SUN NIGHT INTO MON...
SEAS CONTINUE TO GRADUALLY DECLINE THROUGH THE PERIOD. WINDS AND
WAVES OVER ERN WATERS SHOULD DROP BELOW SCA THRESHOLDS DURING THE
PERIOD. HOWEVER...SRN WATERS WILL SEE LINGERING SWELL 5 TO 8 FT
THROUGH THE PERIOD AND A SECOND ROUND OF WINDS APPROACHING 25 KTS
DURING THE DAY MONDAY.

MON NIGHT INTO TUE...
WNDS AND SEAS DROP BELOW SCA THRESHOLDS.

TUE NIGHT INTO WED...
PERSISTENT SLY WINDS WILL ALLOW SEAS TO BUILD UP TO SCA THRESHOLDS
LATE TUE NIGHT OVER SRN WATERS. WINDS MAY REACH 25 KTS WED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 1 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT
     FOR ANZ232>235-237-255-256.
     SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     ANZ230-236-251.
     GALE WARNING FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT
     FOR ANZ231-250-254.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Oct 14, 4:32 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT FRI OCT 14 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-152045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-255-256-152045-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
432 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-251-152045-
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
432 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-250-254-152045-
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
432 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 14, 7:35 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT FRI OCT 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
10/14/2011                   HAMPDEN            MA   BROADCAST MEDIA

            MINOR STREET FLOODING ON RIVERDALE STREET AND SAWMILL
            ROAD.

0506 PM     FLOOD            FOXBORO                 42.06N  71.25W
10/14/2011                   NORFOLK            MA   AMATEUR RADIO

            3-4 INCHES OF WATER ON ELM ROAD AND LEDGEVILLE ROAD.

0624 PM     FLOOD            CAMBRIDGE               42.38N  71.12W
10/14/2011                   MIDDLESEX          MA   AMATEUR RADIO

            STREET FLOODING ON ROUTE 2 NEAR THE ALEWIFE MBTA
            STATION.

0625 PM     FLOOD            BILLERICA               42.55N  71.27W
10/14/2011                   MIDDLESEX          MA   AMATEUR RADIO

            ROUTE 129 FLOODED...RESULTING IN MINOR TRAFFIC
            PROBLEMS.

0637 PM     FLOOD            LAWRENCE                42.70N  71.16W
10/14/2011                   ESSEX              MA   AMATEUR RADIO

            FLOOD WATERS HALFWAY UP THE CAR TIRES ON HOLLY AND
            DAISY STREETS.

&&

RLG
Special weather statement, Oct 14, 9:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT FRI OCT 14 2011

MAZ019-021-022-150200-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
910 PM EDT FRI OCT 14 2011

AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING STRONG WINDS AND FREQUENT LIGHTNING 2
MILES WEST OF MASHPEE...OR ABOUT 9 MILES NORTHEAST OF
FALMOUTH...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...HYANNIS...
  BARNSTABLE...YARMOUTH AND DENNIS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4177 7008 4162 7032 4163 7035 4161 7036
      4160 7044 4155 7049 4152 7064 4154 7067
      4166 7065 4172 7068 4172 7071 4167 7071
      4168 7074 4164 7076 4165 7079 4193 7054
      4181 7053 4177 7047 4172 7026

DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:12 AM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth22 hr

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.